Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 29, 2012, 7:41 PM CDT for Osage County, Oklahoma. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2012, 7:41 PM CDT (00:41 UTC)
- Expired
- Apr 29, 2012, 8:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
County Osage County, OK
The radar
The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 7:42 PM CDT | HAIL 1 | 2 S Fairfax, OK | |
| Apr 29, 8:22 PM CDT | HAIL 1.75 | 2 W Ralston, OK | GOLF BALL TO HALF DOLLAR SIZE HAIL VIA KJRH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2178 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
542
WWUS84 KTSA 300041
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT SUN APR 29 2012
OKZ054-059-300115-
OSAGE OK-PAWNEE OK-
741 PM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND PAWNEE
AT 741 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RALSTON...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...FAIRFAX...BURBANK AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3678 9668 3666 9634 3641 9672 3649 9690
TIME...MOT...LOC 0041Z 218DEG 26KT 3652 9672
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 29, 6:45 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 29, 6:45 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 645 PM CDT SUN APR 29 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CEILINGS HAVE BEEN OBSERVED ACROSS THE REGION LATE THIS AFTERNOON...WHILE A THUNDERSTORM COMPLEX DEVELOPS OVER SOUTHWESTERN KANSAS. THIS COMPLEX LOOKS LIKE IT COULD MOVE ALONG THE OKLAHOMA/KANSAS BORDER AFFECTING NORTHEAST OKLAHOMA TAF SITES LATE TONIGHT. WILL CONTINUE WITH HIGHEST CONVECTIVE CHANCES OVER NORTHEAST OKLAHOMA AND ADD PROB30 GROUPS TO FAR NORTHWEST ARKANSAS FOR MONDAY MORNING. VFR CONDITIONS SHOULD REMAIN FOR ALL TAF SITES THIS EVENING...WITH MVFR CONDITIONS CAPABLE WITHIN ANY CONVECTIVE DEVELOPMENT OVERNIGHT/EARLY MONDAY MORNING. VFR CONDITIONS SHOULD THEN RETURN MONDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 238 PM CDT SUN APR 29 2012/ DISCUSSION... UNSETTLED PATTERN TO CONTINUE FOR A COUPLE MORE DAYS. A QUASI STATIONARY SURFACE BOUNDARY IN THE VICINITY OF NE OK AND UPPER SUPPORT IN PERSISTENT SW FLOW WILL MAINTAIN HIGHEST THUNDER CHANCES ACROSS NE OK THROUGH TUESDAY. SCATTERED SHOWER ACTIVITY THIS AFTERNOON WILL REMAIN ONGOING...WITH COVERAGE BECOMING MORE ORGANIZED THIS EVENING AND OVERNIGHT AS AS ANOTHER SHORTWAVE PASSES BY. LATER SHIFTS WILL WANT TO MONITOR FLASH FLOOD POTENTIAL FOR LATER TONIGHT...AS REPEATED ROUNDS OF MODERATE TO HEAVIER RAINS WILL BE POSSIBLE GIVEN THE UPPER FLOW AND ORIENTATION OF THE BOUNDARY. RAIN CHANCES WILL CONTINUE INTO THE TUESDAY THOUGH WILL BEGIN TO TAPER OFF POPS AT THAT TIME. RAIN CHANCES WEDNESDAY AND THURSDAY ARE NOT ZERO...HOWEVER LITTLE TO FOCUS CONVECTION THOSE DAYS WILL PRECLUDE A MENTION AT THIS TIME. MID LEVEL HEIGHT RISES/UPPER RIDGING BEGIN TAKING HOLD OVER THE SRN PLAINS LATE IN THE WEEK WILL GIVE WAY TO VERY WARM TEMPERATURES BY THE WEEKEND...WITH LITTLE CHANCES FOR RAIN AS THE RIDGE TAKES HOLD OVER THE SRN PLAINS. TEMP WISE...STAYED FAIRLY CLOSE TO GUIDANCE FOR LOWS...BUT WENT ABOVE MEX MOS FOR HIGH TEMPS FOR THE LATTER STAGES OF THE WORK WEEK AND WEEKEND WITH RIDGING ALOFT TAKING PLACE. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 80 67 83 / 70 40 40 20 FSM 66 82 65 85 / 10 30 20 10 MLC 67 82 67 84 / 20 30 20 10 BVO 63 79 66 83 / 80 50 50 20 FYV 62 78 62 81 / 20 50 30 20 BYV 62 77 62 81 / 20 60 40 20 MKO 66 80 65 83 / 30 40 30 10 MIO 64 77 65 84 / 70 60 50 30 F10 66 81 66 83 / 40 30 30 10 HHW 67 83 68 85 / 10 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
Hazardous weather outlook, Apr 29, 5:09 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 PM CDT SUN APR 29 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 509 PM CDT SUN APR 29 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...ALONG AND NORTH OF INTERSTATE 44. ONSET...LATE THIS AFTERNOON...CONTINUING INTO TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...NORTH OF INTERSTATE 44. ONSET...TONIGHT. HEAVY RAIN. RISK...ELEVATED. AREA...NORTH OF INTERSTATE 44. ONSET...TONIGHT. DISCUSSION... A FEW ISOLATED THUNDERSTORMS COULD DEVELOP DURING THE HEATING OF THE AFTERNOON ALONG AN INSTABILITY AXIS THAT STRETCHES FROM CENTRAL OK INTO NORTHEAST OK...MAINLY ALONG AND NORTH OF INTERSTATE 44. STRONG DEEP LAYER SHEAR COMBINED WITH MODERATE TO HIGH INSTABILITY WILL YIELD THE POTENTIAL FOR SUPERCELLS...CAPABLE OF PRODUCING VERY LARGE HAIL TO AROUND 2 INCHES IN DIAMETER AND DAMAGING WINDS. A CLUSTER OF STORMS CURRENTLY ORGANIZING OVER THE HIGH PLAINS IS EXPECTED TO SWEEP EAST TONIGHT...ROUGHLY ALONG THE KANSAS BORDER. THIS ACTIVITY MAY MERGE WITH OTHER ISOLATED TO WIDELY SCATTERED STORMS THAT DEVELOP ACROSS NORTHERN OK TONIGHT. DAMAGING WINDS AND SOME LARGE HAIL WILL BE THE PRIMARY THREATS. ANOTHER INCH TO INCH AND A QUARTER OF RAIN IS EXPECTED TONIGHT NORTH OF INTERSTATE 44...ESPECIALLY NEAR THE KANSAS BORDER. THIS RAIN WILL FALL IN AREAS THAT PICKED UP MORE THAN AN INCH LAST NIGHT INTO THIS MORNING. THIS COULD CAUSE SOME LOCALIZED FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE LOCAL SPOTTER NETWORK POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... MORE ROUNDS OF STORMS ARE EXPECTED MONDAY AND MONDAY NIGHT ACROSS NORTHEAST OKLAHOMA AND POSSIBLY INTO NORTHWEST ARKANSAS...BEFORE THE ACTIVITY TAPERS OFF ON TUESDAY. AN ELEVATED DAMAGING WIND AND LARGE HAIL RISK WILL PERSIST WITH THESE STORMS. SOUTH WINDS WILL BE QUITE STRONG TUESDAY AND WEDNESDAY AFTERNOON...WITH GUSTS LIKELY OVER 30 MPH AT TIMES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 29, 7:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT SUN APR 29 2012
OKZ054-059-300115-
OSAGE OK-PAWNEE OK-
741 PM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND PAWNEE
AT 741 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RALSTON...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...FAIRFAX...BURBANK AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3678 9668 3666 9634 3641 9672 3649 9690
TIME...MOT...LOC 0041Z 218DEG 26KT 3652 9672The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:52 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Apr 29, 8:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Apr 29, 8:47 PM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| Apr 29, 8:49 PM CDT | Tornado Warning | TSA | Osage | 26 min |
| Apr 29, 9:13 PM CDT | Tornado Warning | TSA | Osage | 29 min |
| Apr 29, 9:27 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 33 min |
| Apr 29, 9:48 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Pawnee, Washington | 3 hr |
| Apr 29, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 47 min |
| Apr 29, 10:13 PM CDT | Tornado Warning | TSA | Osage, Washington | 32 min |
| Apr 29, 10:35 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 20 min |
| Apr 29, 10:55 PM CDT | Flash Flood Warning | TSA | Osage | 4 hr |
| Apr 29, 11:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 25 min |
| Apr 29, 11:44 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Apr 30, 12:08 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 37 min |
| Apr 30, 12:18 AM CDT | Special Weather Statement | TSA | Osage | 42 min |
| Apr 30, 12:41 AM CDT | Special Weather Statement | TSA | Ottawa | 64 min |
| Apr 30, 12:47 AM CDT | Special Weather Statement | TSA | Washington | 43 min |
| Apr 30, 1:02 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Ottawa, Pawnee, Rogers and 1 more | 3 hr |
| Apr 30, 2:19 AM CDT | Special Weather Statement | TSA | Osage | 41 min |
| Apr 30, 2:55 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 3 hr |
| Apr 30, 4:06 AM CDT | Areal Flood Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Osage and 6 more | 3 hr |
| Apr 30, 8:26 AM CDT | River Flood Warning | TSA | Nowata | 70 hr |
| Apr 30, 9:15 AM CDT | River Flood Warning | TSA | Washington | 23 hr |
| Apr 30, 9:15 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 41 hr |
| Apr 30, 11:18 AM CDT | Areal Flood Warning | TSA | Osage, Washington | 29 hr |
| Apr 30, 2:04 PM CDT | Flash Flood Watch | TSA | Craig, Nowata, Ottawa, Pawnee, Washington | 17 hr |
| Apr 30, 2:44 PM CDT | Special Weather Statement | TSA | Choctaw | 46 min |
| Apr 30, 5:33 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.